Hail, San Miguel
- When
- June 10, 11:55 AM MST
- Where
- San Miguel County, San Jose
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.400, -105.483
An intense storm formed south of Pecos and moved southeast along Interstate 25 before dissipating south of Las Vegas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An intense storm formed south of Pecos and moved southeast along Interstate 25 before dissipating south of Las Vegas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 10, 10:30 AM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT FRI JUN 10 2005 .UPDATE...WILL BEEF UP POPS ACROSS NC/NE ZONES FOR THE REST OF TODAY AS A VIGOROUS LINE OF THUNDERSTORMS CONTINUES TO DEVELOP FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS SOUTHWARD TO THE SANDIA/MANZANO MOUNTAINS. A LOOK OUT THE WINDOW TO THE EAST SHOWS A COUPLE OF NICE CB/S OVER THE MOUNTAINS ALREADY...SUGGESTING MID-LEVEL TROUGH LINE IS MAKING ITS WAY THROUGH CENTRAL AREAS OF THE STATE LATE THIS MORNING. WEAK SURFACE LOW/INVERTED TROUGH OVER THE NW TX PANHANDLE TEMPORARILY KEEPING WINDS FROM VEERING ACROSS THE NORTHEAST THUS FAR...BUT WE THINK THIS FEATURE SHOULD ERODE ALLOWING LOW LEVEL NELY WINDS ACROSS THE NORTHEAST AND NORTHERN PARTS OF THE EC PLAINS TO VEER MORE SELY THROUGH EARLY AFTERNOON IN RESPONSE TO PRESSURE FALLS ALONG THE EAST SLOPES AND EVENTUALLY WEAK CYCLOGENESIS OVER THE SE PLAINS SOMEWHERE BETWEEN KCVS AND KROW. POTENTIAL TO SEE RAPID TSTM DEVELOPMENT NEAR THE TX STATE LINE VICINITY OF CLOVIS/PORTALES AND EASTERN QUAY COUNTY NEXT HOUR OR SO AS AIR MASS CONTS TO DESTABILIZE. LATEST RUC PLACES QPF BULLSEYE OVER CURRY COUNTY AT 21Z. ONLY NEGATING FACTOR FOR SVR WILL BE DEPTH OF LOW LEVEL MOISTURE...WHICH WILL BECOME SHALLOWER WITH TIME FROM KCVS SOUTHWARD. REGARDLESS...POTENTIAL FOR A FEW SEVERE STORMS FROM THE EC PLAINS NORTHWARD. WILL NEED TO WATCH STORMS ROLLING OF THE SANGRES AS THEY WILL BE MOVING INTO A STRONGLY SHEARED ENVIRONMENT. BRN SHEAR VALUES AROUND 90 BUT CAPE LIMITED THUS FAR DUE TO COOLER THAN EXPECTED SURFACE TEMPS. KJ && .PREV UPDATE...ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS MONDAY NIGHT THROUGH THURSDAY NIGHT. GFS LONG RANGE HAS CONSISTENTLY PROGGED A SIGNIFICANT LOW LEVEL COOL AND MOIST PUSH THROUGH THE BACK DOOR MONDAY NIGHT...WHICH WILL EVOLVE INTO PERSISTENT SOUTHEASTERLY FLOW BY TUESDAY NIGHT THROUGH THURSDAY NIGHT. ECMWF CONCURS. EVEN WITH THE 500 MB RIDGE OVERHEAD...THE MOISTURE AND PEAK HEATING SHOULD BE ENOUGH TO TRIGGER AT LEAST ISOLATED CONVECTION. IF ANY SHORTWAVES BECOME EMBEDDED IN THE RIDGE...EVEN MORE STORMS WILL DEVELOP. REMAINS TO BE SEEN IF THE BACK DOOR COOL FRONT WILL BE DEEP ENOUGH TO PUSH INTO THE CENTRAL VALLEY. IF SO...LATER SHIFTS WILL NEED TO ADD POPS FURTHER WEST. && .PREV DISCUSSION...300 AM MDT FRI JUN 10 2005...ONE UPPER TROUGH TO SWEEP ACROSS NM TODAY AND ANOTHER ON SUNDAY. SCATTERED TO ISOLATED THUNDERSTORMS WILL FAVOR THE AREA ALONG AND NORTH OF I-40 MAINLY LATE TODAY...WITH A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND THIS EVENING FROM RATON TO CLAYTON TO CLOVIS. SOUTH AND SOUTHEASTERLY FLOW WILL INCREASE DEWPOINTS ACROSS THE STATE SATURDAY MORNING AND PRIME THE ATMOSPHERE FOR SCATTERED THUNDERSTORMS AS THE SECOND UPPER TROUGH APPROACHES SATURDAY AND SATURDAY EVENING ALONG AND NORTH OF I-40. MORE ISOLATED ACTIVITY EXPECTED SOUTH OF I-40 LATE SATURDAY...EXCEPT FOR DRY WEATHER IN LINCOLN AN CHAVES COUNTIES. SEVERE THUNDERSTORMS MAY AGAIN DEVELOP SATURDAY EVENING FROM RATON TO CLAYTON AND SOUTHWARD TO CLOVIS. FORECAST GRIDS CURRENTLY DEPICT ISOLATED CONVECTION LINGERING ON SUNDAY AS THE SECOND UPPER TROUGH EXITS EAST...HOWEVER THE LATEST NAM DEPICTS A FRESH COOL AND MOISTE SURGE THROUGH THE BACK DOOR WITH A FEW TRAILING SHORTWAVES ON THE BACK SIDE OF THE TROUGH THAT COULD RESULT IN MORE SCATTERED ACTIVITY SUNDAY AFTERNOON ON THE NORTHEAST PLAINS. LATER SHIFTS WILL MONITOR AND UPDATE THE GRIDS AS NEEDED. LATER THIS SHIFT I/LL UPDATE THE EXTENDED FORECAST WHICH CURRENTLY CALLS FOR RIDGING AND DRY WEATHER AREAWIDE THROUGH THE FIRST HALF OF THE NEXT WORK WEEK. HOWEVER...GFS SUGGESTS A POTENT BACK DOOR COOL FRONT WILL USHER SUFFICIENT MOISTURE FOR THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT THROUGH MID WEEK. WILL CHECK THIS AGAINST OTHER MODELS AND MAY WAIT TO PUT THIS INTO THE GRIDS WHEN THERE IS BETTER AGREEMENT AND CONSISTENCY. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 10 2005 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 541 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND FAR EAST CENTRAL PLAINS SATURDAY EVENING. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO MAY ALSO DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AS WELL AS SATURDAY EVENING IN COLFAX...UNION...HARDING...QUAY AND CURRY COUNTIES. 44
The Albuquerque radar (KABX), 125 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454300, 5454301, 5454302, 5454303, 5454304.